Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Exercise on Truvada, Crestor 20mg and Ezetrol
Feb 18, 2013

I have recently started quite a rigorous training regime which includes 3 days of cardio and 3 days of trainer-assisted workouts per week.

I have been on Truvada for nearly 3 years (CD4 650+; undetectable viral load) and Crestor and Ezetrol for a year. I have also started taking an 80% pure protein supplement twice a day on workout days.

Is there anything I need to be on the lookout for? I am coping quite well with this change in lifestyle (and I hope it will positively impact my health!) and just want to be sure that there are no warning signs which I need to pay attention to.

Many thanks

Response from Mr. Vergel

It would have been nice to know what other HIV medication you are taking with Truvada since some tend to have greater impact on muscle tissue.

Become familiarized with this problem that can be caused or worsened by statins (Crestor)and certain HIV medications with or without exercise:

Risk of elevated CPK

Statin Therapy: Risks vs Benefit: An Expert Interview With Eliot A. Brinton, MD

If you have a lot of muscle pain that does not improve within 2-3 days, have your doctor check your CPK levels.

High CPK levels could cause the following symptoms:

Abnormal urine color (dark, red, or cola colored)

Decreased urine production

General weakness

Muscle stiffness or aching (myalgia)

Muscle tenderness

Weakness of the affected muscles

Luckily, most people do well on statins!

One more thing: make sure that your protein supplement does not creatine. If it does, make sure you do not consume more than 5 grams of creatine per day. People taking Truvada may experience concerning decreases in kidney function with this bodybuilding supplement.

Nelson



Previous
In next 5 years?
Next
poppers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement